Alert archive / Nebraska / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 63, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 27, 2017, 9:38 PM MDT for 5 counties in Nebraska. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 27, 2017, 9:38 PM MDT (03:38 UTC)
- Expired
- Jun 27, 2017, 10:30 PM MDT
- In force
- 52 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Cherry County, NE, Hooker County, NE, Logan County, NE, McPherson County, NE, Thomas County, NE
The radar
The North Platte radar (KLNX), 29 km from the middle of the area, began a volume at 03:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 9:48 PM MDT | TSTM WND GST 65 | 4 W Mullen, NE | WIND GUSTS ESTIMATED AT 60-70 MPH BY LAW ENFORCEMENT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 27, 4:07 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.6 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2312 J/kg
- Mixed-layer CIN
- -122 J/kg
- Mixed-layer LCL
- 2154 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 303 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 12.3
The text
As transmitted.
488
WUUS53 KLBF 280338
SVRLBF
NEC031-091-113-117-171-280430-
/O.NEW.KLBF.SV.W.0063.170628T0338Z-170628T0430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
1038 PM CDT TUE JUN 27 2017
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Southeastern Cherry County in north central Nebraska...
Hooker County in west central Nebraska...
Northwestern Logan County in west central Nebraska...
Northern McPherson County in west central Nebraska...
Thomas County in north central Nebraska...
* Until 1130 PM CDT/1030 PM MDT/
* At 1038 PM CDT/938 PM MDT/, severe thunderstorms were located along
a line extending from 13 miles northeast of Whitman to 11 miles
southwest of Mullen to 21 miles northwest of Tryon, moving east at
50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Mullen, Thedford, Seneca, Highway 83 crossing The Dismal River,
East Cody Lake, Norway, Sand Beach Lake, Hire, Highway 97 crossing
the Dismal River, Giant Hill, Natwick, Hecla, Kelso, Weir and
Shimmons Lake.
This includes the following highways...
Highway 2 between mile markers 166 and 221.
Highway 97 between mile markers 40 and 83.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4197 10036 4168 10044 4167 10141 4174 10141
4195 10135 4225 10152 4229 10055
TIME...MOT...LOC 0338Z 267DEG 43KT 4221 10140 4196 10124 4171 10130
HAIL...<.75IN
WIND...60MPH
$$
Buttler2 follow-up statements
286
WWUS53 KLBF 280356
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
1056 PM CDT TUE JUN 27 2017
NEC031-091-113-117-171-280430-
/O.CON.KLBF.SV.W.0063.000000T0000Z-170628T0430Z/
Cherry NE-Hooker NE-Logan NE-McPherson NE-Thomas NE-
1056 PM CDT TUE JUN 27 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM
CDT/1030 PM MDT/ FOR SOUTHEASTERN CHERRY...HOOKER...NORTHWESTERN
LOGAN...NORTHERN MCPHERSON AND THOMAS COUNTIES...
At 1055 PM CDT/955 PM MDT/, severe thunderstorms were located along a
line extending from 12 miles north of Mullen to 6 miles south of
Seneca to 11 miles north of Tryon, moving east at 50 mph.
HAZARD...70 mph wind gusts.
SOURCE...Law enforcement.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Mullen, Thedford, Seneca, Highway 83 crossing The Dismal River, East
Cody Lake, Norway, Sand Beach Lake, Hire, Highway 97 crossing the
Dismal River, Giant Hill, Natwick, Hecla, Kelso, Weir and Shimmons
Lake.
This includes the following highways...
Highway 2 between mile markers 166 and 221.
Highway 97 between mile markers 40 and 83.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4197 10036 4168 10044 4167 10141 4174 10141
4195 10135 4225 10152 4229 10055
TIME...MOT...LOC 0355Z 266DEG 44KT 4222 10109 4196 10086 4172 10090
HAIL...<.75IN
WIND...70MPH
$$
Buttler266
WWUS53 KLBF 280422
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
1122 PM CDT TUE JUN 27 2017
NEC031-091-113-117-171-280431-
/O.EXP.KLBF.SV.W.0063.000000T0000Z-170628T0430Z/
Cherry NE-Hooker NE-Logan NE-McPherson NE-Thomas NE-
1122 PM CDT TUE JUN 27 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHERRY...
HOOKER...NORTHWESTERN LOGAN...NORTHERN MCPHERSON AND THOMAS COUNTIES
WILL EXPIRE AT 1130 PM CDT/1030 PM MDT/...
The storms which prompted the warning have weakened, therefore, the
warning will be allowed to expire. However gusty winds are still
possible with these thunderstorms.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
North Platte.
LAT...LON 4197 10036 4168 10044 4167 10141 4174 10141
4195 10135 4225 10152 4229 10055
TIME...MOT...LOC 0421Z 267DEG 43KT 4224 10067 4198 10044 4174 10048
$$
ButtlerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 5:39 PM MDT, 3 hours 59 minutes earlier.
Area forecast discussion, Jun 27, 5:39 PM MDT, 3 hours 59 minutes before
Area Forecast Discussion...UPDATED National Weather Service North Platte NE 639 PM CDT Tue Jun 27 2017 .SHORT TERM...(This evening through Wednesday) Issued at 330 PM CDT Tue Jun 27 2017 A blend of the GFS1hr, HRRR, HRRR experimental, and RAP models suggests a 40-60 mile shift west with the QLCS forecast to develop this evening. This would be from Sutherland to Mullen to Merriman. It is possible this is related to backing low level winds early this evening or slower initiation and evolution. The storm mode follows the SPC forecast with very large hail along and west of highway 83 and wind damage along and east of highway 83. The 850 mb HRRR winds surge from the west as the model depicted QLCS moves through Custer County. There is a chance that very warm air aloft could cap the atmosphere and limit storm coverage to isolated coverage late this afternoon. The pacific cold front is forecast to cool 700mb temperatures and weaken the cap allowing more storm development across Ncntl Neb. All of the severe weather should exit Ncntl Neb around 06z or so with some lingering general thunderstorms thereafter. Wednesday is a dry forecast. H700mb temperatures fall slowly throughout the day wind northwest winds. A blend of guidance plus bias correction suggested lows in the 50s and 60s tonight with highs in the 80s Wednesday. .LONG TERM...(Wednesday night through Tuesday) Issued at 330 PM CDT Tue Jun 27 2017 Another fairly deep upper level low moves through Srn Canada Wednesday night and Thursday. The model consensus suggests thunderstorms form Wednesday night and last throughout the day Thursday. Temperatures at h700mb remain cool limiting instability. The NAM and GFS indicate less than 1000 j/kg of elevated CAPE at night. There is a chance daytime heating could produce sufficient instability Thursday afternoon across Srn Neb, generally along and south of Interstate 80. SPC was generous with the SWODY3 outlook covering nearly all of the forecast area with 5 percent severe weather potential. This is likely the result of uncertainty of the position of a frontal boundary left by the storm activity tonight. An opportunity for severe weather develops Sunday and Sunday night. 500mb winds pick up to 35 to 45 kts and the GFS indicates reasonable MLCAPE, 2500 j/kg. The flow aloft is northwest and the cap is weak...10-12C. The ECM is in agreement with the GFS. The ECM indicates sfc based CAPE near 3000 j/kg, K indices in the 30s and Total Totals in the mid to upper 50s. Both models produce substantial QPF. All other thunderstorm chances are isolated and no significant heat wave conditions are shown by the models. A hot-prod develops Sunday across Swrn Neb and H700mb temperatures spike to around 12C. This could easily produce highs in the lower 90s. The forecast is for upper 70s to upper 80s Thursday through Tuesday with the cooler temperatures Thursday and Friday. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 639 PM CDT Tue Jun 27 2017 QLCS is underway pretty much as forecast by the HRRR and RAP models. This system should be east of Ncntl Nebraska by 09z-10z. Pacific high pressure will build into Ncntl Nebraska in the wake of this system. VFR is expected all areas thereafter and throughout the day Wednesday. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...CDC LONG TERM...CDC AVIATION...CDC
Hazardous weather outlook, Jun 27, 1:40 PM MDT, 7 hours 58 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 240 PM CDT Tue Jun 27 2017 NEZ004>010-022>029-035>038-056>059-069>071-094-281945- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 240 PM CDT Tue Jun 27 2017 /140 PM MDT Tue Jun 27 2017/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...THIS AFTERNOON AND TONIGHT. Severe thunderstorms are likely after 4pm MDT/5pm CDT this afternoon in the Panhandle. Storms will have a large hail threat early on, with hail larger than 2 inches in diameter possible. The storms will move east and form a line into the evening, at this time, damaging wind will become the primary threat. Throughout the event, there is a chance for tornadoes though the envoronment is NOT favorable for long-track significant tornadoes. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. Thunderstorm chances continue Wednesday night through Sunday. There is a slight risk for severe thunderstorms Thursday and Thursday night mainly along and east of a line from Eustis to Anselmo, and south of Oneill. Strong or briefly severe thunderstorms are also possible Sunday and Sunday evening. Otherwise, the threat for strong or severe weather is uncertain in the remainder of the period. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed along and north of Interstate 80 after 4pm MDT/5pm CDT. Be vigilant for updates in spotter activation status this evening. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Local storm report, Jun 27, 8:42 PM MDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
942 PM CDT TUE JUN 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM TSTM WND GST 7 NE NORTH PLATTE 41.20N 100.68W
06/27/2017 E70 MPH LINCOLN NE EMERGENCY MNGR
RELAYED FROM EMERGENCY MANAGER THAT 8 INCH PLUS TREE
BRANCH DOWN. ESTIMATED WIND GUST OF 70 MPH.
0830 PM TSTM WND GST 9 WSW STAPLETON 41.43N 100.67W
06/27/2017 E60 MPH LOGAN NE PUBLIC
&&
JGOMEZSpecial weather statement, Jun 27, 8:47 PM MDT, 51 minutes before
Special Weather Statement
National Weather Service North Platte NE
947 PM CDT TUE JUN 27 2017
NEZ059-071-280330-
Frontier NE-Lincoln NE-
947 PM CDT TUE JUN 27 2017
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN FRONTIER AND SOUTHEASTERN
LINCOLN COUNTIES UNTIL 1030 PM CDT...
At 947 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles west of Gothenburg to 8 miles northeast
of Stockville to 6 miles west of Medicine Creek Reservoir State
Recreation Area. Movement was east at 30 mph.
Dime size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Eustis, Stockville, Medicine Creek Reservoir State Recreation Area,
Orafino, Freedom, Dancing Leaf Earth Lodge and Vroman.
This includes Interstate 80 in Nebraska near mile marker 207.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A severe thunderstorm watch remains in effect until 1100 PM CDT for
southwestern Nebraska.
LAT...LON 4062 10036 4094 10037 4096 10023 4070 10022
4070 9998 4044 9998 4043 10009 4035 10010
4035 10048
TIME...MOT...LOC 0247Z 265DEG 20KT 4090 10029 4061 10026 4040 10037
ButtlerLocal storm report, Jun 27, 8:53 PM MDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
953 PM CDT TUE JUN 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0931 PM TSTM WND GST BROKEN BOW 41.41N 99.64W
06/27/2017 M58 MPH CUSTER NE ASOS
&&
BTAYLORSpecial weather statement, Jun 27, 9:22 PM MDT, 16 minutes before
Special Weather Statement National Weather Service North Platte NE 1022 PM CDT TUE JUN 27 2017 NEZ010-028-029-280400- Wheeler NE-Holt NE-Garfield NE- 1022 PM CDT TUE JUN 27 2017 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GARFIELD...SOUTHEASTERN HOLT AND WHEELER COUNTIES UNTIL 1100 PM CDT... At 1022 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from 13 miles south of Amelia to 14 miles west of Bartlett to near Ericson. Movement was east at 55 mph. Wind gusts of 50 to 55 mph will be possible with these storms. Strong thunderstorms will be near... Bartlett around 1035 PM CDT. Other locations impacted by these storms include Knievels Corner, Sunfish Lake, Cumminsville, Four Corners, Pibel Lake State Recreation Area, Buffalo Flats, Goose Lake State Wildlife Management Area and Gables. This includes Highway 281 between mile markers 132 and 163. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A severe thunderstorm watch remains in effect until 200 AM CDT for north central Nebraska. LAT...LON 4174 9902 4211 9902 4224 9830 4174 9830 TIME...MOT...LOC 0322Z 262DEG 50KT 4204 9891 4191 9884 4176 9875 Taylor
Local storm report, Jun 27, 9:28 PM MDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1028 PM CDT TUE JUN 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TSTM WND GST 1 E ARNOLD 41.42N 100.17W
06/27/2017 E100 MPH CUSTER NE EMERGENCY MNGR
0900 PM TSTM WND DMG 1 E ARNOLD 41.42N 100.17W
06/27/2017 CUSTER NE EMERGENCY MNGR
RELAYED BY EMERGENCY MANAGER THAT A PIVOT WAS TURNED
OVER, LOTS OF TREES WERE DOWN, POWER LINES DOWN AND A
QUARTER OF A BUILDING THAT WAS 100FT BY 80 FT DESTROYED.
&&
JGOMEZLocal storm report, Jun 27, 9:37 PM MDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1037 PM CDT TUE JUN 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0941 PM TSTM WND GST 12 E ANSELMO 41.62N 99.63W
06/27/2017 M59 MPH CUSTER NE MESONET
&&
JGOMEZThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 6:13 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Keith, Perkins | 47 min |
| Jun 27, 7:10 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 35 min |
| Jun 27, 7:37 PM MDT | Severe Thunderstorm Warning | LBF | Custer, Lincoln, Logan | 23 min |
| Jun 27, 8:01 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 44 min |
| Jun 27, 8:11 PM MDT | Severe Thunderstorm Warning | LBF | Blaine, Custer, Loup | 34 min |
| Jun 27, 8:17 PM MDT | Severe Thunderstorm Warning | LBF | Garden, Sheridan | 43 min |
| Jun 27, 8:44 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 31 min |
| Jun 27, 8:47 PM MDT | Special Weather Statement | LBF | Frontier | 43 min |
| Jun 27, 8:48 PM MDT | Severe Thunderstorm Warning | LBF | Garfield, Loup | 42 min |
| Jun 27, 8:50 PM MDT | Severe Thunderstorm Warning | LBF | Frontier | 29 min |
| Jun 27, 8:53 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Cherry, Garden, Grant, Hooker, Sheridan | 67 min |
| Jun 27, 9:22 PM MDT | Special Weather Statement | LBF | Garfield, Wheeler | 38 min |
| Jun 27, 9:34 PM MDT | Severe Thunderstorm Warning | LBF | Holt, Wheeler | 41 min |
| Jun 27, 9:50 PM MDT | Severe Thunderstorm Warning | LBF | Holt, Wheeler | 25 min |
| Jun 27, 10:27 PM MDT | Special Weather Statement | LBF | Blaine, Brown, Custer, Logan, Loup | 48 min |
| Jun 27, 11:14 PM MDT | Special Weather Statement | LBF | Garfield, Holt, Rock, Wheeler | 61 min |
| Jun 27, 11:18 PM MDT | Special Weather Statement | LBF | Boyd | 12 min |
| Jun 28, 4:36 PM MDT | Special Weather Statement | LBF | Sheridan | 39 min |
| Jun 28, 4:43 PM MDT | Special Weather Statement | LBF | Deuel, Garden | 47 min |
| Jun 28, 5:11 PM MDT | Special Weather Statement | LBF | Arthur, Keith | 49 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.